im allergic to penicillin it happened about 2 years ago when i have a very wild and negative reaction to the medication i was on. it made my entire skin peel off and i did soemthign very clsoe to the way a reptile would mould its skin.
now i cant take anti biotics like augumentin for a long time without my skin beginning to react to it. i instead have to take another anti biotics but i forgot the name of it.
my question is i heard the allergies to penicillin can be triggered by certain foods so id like to know which foods. i cant find it on the internet.
How are you? Penicillin allergy occurs when your immune system responds to the drug as if it were a harmful substance instead of a helpful antibiotic. Your immune system creates antibodies to attack the medication. Chemicals released by your immune cells can cause the signs and symptoms associated with an allergic reaction. You can develop penicillin allergy once you've been exposed to the drug. After that, re-exposure to penicillin or related antibiotics can trigger an allergic reaction. Common allergic reactions to penicillin include rashes, hives, itchy eyes, and swollen lips, tongue, or face. A skin test is the best way to find out whether you have a penicillin allergy.
In rare cases, an allergy to penicillin can cause an anaphylactic reaction, which can be deadly. Symptoms include difficulty breathing, hives, wheezing, dizziness, loss of consciousness, rapid or weak pulse, skin turning blue, diarrhea, nausea, and vomiting. If you experience some of the symptoms, you should go to the hospital right away.
Food allergy, on the other hand, is the ability of a given individual to form antibodies, against something as benign as food. It is usually an inherited predisposition. Just like penicillin, an exposure to a certain food will trigger antibody production. And re-exposure to the food will lead to the following symptoms: asthma, hives, vomiting, diarrhea, and swelling around the mouth. The most common food that cause allergies are the following: milk, shellfish, nuts and wheat. are among the most common foods that cause allergies. An allergic reaction usually occurs within minutes of eating the offending food.
A person can have just allergy to medications with or without the allergy to food. If your doctor determines that you're allergic to penicillin, it's a good idea to wear a medical alert bracelet that describes your allergy. And if you are also allergic to food, its best that you avoid them all together.
You can learn more about this through this link: http://www.mayoclinic.com/health/penicillin-allergy/DS00620/DSECTION=1
I hope this helps. Keep me posted.Take care and regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.